Alert archive / Arizona / Heat Advisories in 2012

Heat Advisory 4, NWS Tucson, AZ

August 12, 2012Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this heat advisory at Aug 12, 2012, 2:50 AM MST for Pima County, Pinal County, Arizona. It took effect at Aug 12, 2012, 1:00 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2012, 2:50 AM MST (09:50 UTC)
In effect from
Aug 12, 2012, 1:00 PM MST
Expired
Aug 12, 2012, 6:00 PM MST
In force
5 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
3389 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WWUS75 KTWC 120950
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
250 AM MST SUN AUG 12 2012

AZZ501-502-504-505-121800-
/O.NEW.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
250 AM MST SUN AUG 12 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM
MST THIS EVENING. 

* TEMPERATURES...TEMPERATURES RANGING FROM 108 TO 114...HOTTEST IN
  THE WESTERN DESERTS.

* IMPACTS...RECORD TO NEAR RECORD HEAT WILL CREATE DANGEROUS
  CONDITIONS OUTDOORS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION
AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING
WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911. 

&&

$$
2 follow-up statements
719 
WWUS75 KTWC 121735
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1035 AM MST SUN AUG 12 2012

AZZ501-502-504-505-130100-
/O.CON.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
1035 AM MST SUN AUG 12 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TEMPERATURES...TEMPERATURES RANGING FROM 108 TO 114 DEGREES...
  HOTTEST IN THE WESTERN DESERTS.

* IMPACTS...THESE EXCESSIVELY HOT TEMPERATURES CAN BE STRESSFUL TO
  HUMANS...AS WELL AS ANIMALS WITHOUT PROPER PRECAUTIONS. TAKE
  EXTRA PRECAUTIONS WHILE SPENDING TIME OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$
294 
WWUS75 KTWC 121840
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1140 AM MST SUN AUG 12 2012

AZZ501-502-504-505-130200-
/O.NEW.KTWC.HT.Y.0005.120813T2000Z-120814T0100Z/
/O.CON.KTWC.HT.Y.0004.120812T2000Z-120813T0100Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK
1140 AM MST SUN AUG 12 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 6 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 6 PM MST MONDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* TEMPERATURES...AFTERNOON AND EARLY EVENING TEMPERATURES RANGING
  FROM 108 TO 114 DEGREES...HOTTEST IN THE WESTERN DESERTS.

* IMPACTS...THESE EXCESSIVELY HOT TEMPERATURES CAN BE STRESSFUL
  TO HUMANS...AS WELL AS ANIMALS WITHOUT PROPER PRECAUTIONS. 
  TAKE EXTRA PRECAUTIONS WHILE SPENDING TIME OUTDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF UNUSUALLY HOT TEMPERATURES
IS EXPECTED. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS
THESE ADDITIONAL STEPS TO REDUCE RISK DURING OUTDOOR WORK...
SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED
ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL
AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 911.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this heat advisory went out at Aug 12, 2:45 AM MST, 5 minutes earlier.

Area forecast discussion, Aug 12, 2:45 AM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST SUN AUG 12 2012

.SYNOPSIS...HOT DAYTIME TEMPERATURES WILL CONTINUE INTO THE MIDDLE
OF THE UPCOMING WEEK. NEAR RECORD HIGHS WILL OCCUR IN SOME LOCATIONS
TODAY INTO TUESDAY. THUNDERSTORMS WILL BE LIMITED TO NEAR THE HIGHER
TERRAIN TODAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
WILL THEN RETURN MONDAY THROUGH FRIDAY AS DEEPER MOISTURE RETURNS TO
THE AREA.

&&

.DISCUSSION...UPPER HIGH WILL EXPAND OVER THE AREA TODAY RESULTING
IN HOT RECORD TO NEAR RECORD TEMPERATURES THIS AFTERNOON WITH THE
LOW DESERTS OF PIMA AND PINAL COUNTIES SEEING HIGHS BETWEEN 108 TO
112. THUS WILL HOIST A HEAT ADVISORY FROM 1 PM TO 6 PM MST.
THUNDERSTORMS TODAY WILL BE LIMITED TO NEAR THE HIGHER TERRAIN.

MON...WILL SEE A SMALL INCREASE IN MOISTURE UNDER E-SE FLOW ALOFT.
WITH A HOT BOUNDARY LAYER AND INVERTED V PROFILES...COULD SEE SOME
SEVERE STORMS MONDAY AFTERNOON/EVENING. HIGHS WILL BE SIMILAR TO
SUNDAY AND MAY NEED ANOTHER HEAT ADVISORY.

TUE AND WED...SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS
BOTH DAYS. NEAR RECORD HIGHS TUESDAY...THEN SEVERAL DEGREES COOLER
ON WEDNESDAY.

THURSDAY INTO FIRST PART OF NEXT WEEKEND...INCREASED SOUTHERLY FLOW
FROM NORTHERN MEXICO WILL SPREAD DEEPER TROPICAL MOISTURE NORTH INTO
SOUTHERN ARIZONA KEEP THE AREA ACTIVE WITH SCATTERED STORMS...SOME
PRODUCING HEAVY RAIN. TEMPERATURES WILL COOL TO NEAR NORMAL.

&&

.AVIATION...SKC-SCT120. AFT 18Z...ISOLD SHRA/TS MAINLY NEAR THE
HIGHER TERRAIN. SURFACE WIND GENERALLY LESS THAN 10 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED THUNDERSTORMS TODAY WILL MAINLY BE NEAR THE
HIGHER TERRAIN. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE DURING
THE UPCOMING WEEK AS DEEPER MOISTURE RETURNS TO THE AREA.
OTHERWISE...EXPECT HOT DAYTIME TEMPERATURES WITH NORMAL DIURNAL WIND
TRENDS INTO THE MIDDLE OF THE UPCOMING WEEK.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  HEAT ADVISORY TODAY FROM 1 PM TO 6 PM FOR PIMA AND PINAL COUNTIES
   BELOW 4000 FEET.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 9:46 AM MST, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
946 AM MST SAT AUG 11 2012

AZZ501>503-505-515-120600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
SOUTH CENTRAL PINAL COUNTY-BABOQUIVARI MOUNTAINS-
946 AM MST SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING FOLLOWED
BY DRY CONDITIONS LATE TONIGHT. THE STRONGEST THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...PARTICULARLY THIS
AFTERNOON AND EARLY THIS EVENING. OTHERWISE...HOT TEMPERATURES
WILL OCCUR AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS ARE EXPECTED SUNDAY. THEREAFTER...THUNDERSTORM
CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER
MOISTURE RETURNS TO THE AREA. HOT DAYTIME TEMPERATURES WILL
CONTINUE SUNDAY THROUGH TUESDAY FOLLOWED BY A COOLING TREND BY THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ504-506-514-120600-
TUCSON METRO AREA-SOUTHEAST PINAL COUNTY-
CATALINA AND RINCON MOUNTAINS-
946 AM MST SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING
FOLLOWED BY DRY CONDITIONS LATE TONIGHT. OTHERWISE...HOT
TEMPERATURES WILL OCCUR AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS ARE EXPECTED SUNDAY. THEREAFTER...THUNDERSTORM
CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER
MOISTURE RETURNS TO THE AREA. HOT DAYTIME TEMPERATURES WILL
CONTINUE SUNDAY THROUGH TUESDAY FOLLOWED BY A COOLING TREND BY THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510-120600-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
946 AM MST SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR
SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ507>509-511>513-120600-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
946 AM MST SAT AUG 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

DRY CONDITIONS WILL PREVAIL THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MAINLY NEAR THE MOUNTAINS SUNDAY. THEREAFTER...THUNDERSTORM
CHANCES WILL GRADUALLY INCREASE MONDAY THROUGH FRIDAY AS DEEPER
MOISTURE RETURNS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:40 AM MSTHeat AdvisoryTWCPima, Pinal30 hr

Nearby

Heat Advisories in Arizona, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.